HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Science / Faculty of Science >
Hokkaido University Preprint Series in Mathematics >

A subdifferential formulation of fourth order singular diffusion equations

Files in This Item:
pre598.pdf1.1 MBPDFView/Open
Please use this identifier to cite or link to this item:http://doi.org/10.14943/83743

Title: A subdifferential formulation of fourth order singular diffusion equations
Authors: Kashima, Y. Browse this author
Issue Date: Aug-2003
Journal Title: Hokkaido University Preprint Series in Mathematics
Volume: 598
Start Page: [1]
Abstract: A fourth order equation with singular diffusivity, which is a model of relaxation dynamics for crystalline surfaces driven by surface diffusion, is formulated. The notion of subdifferentials enables us to formulate the singular diffusion equation mathematically as a gradient flow equation in the Sobolev space of negative power H-1. The subdifferential of the singular energy in H-1 is calculated. Moreover, the speed of a special profile is calculated for one dimensional problem. It turns out that a seemingly natural free boundary formulation with facets is inconsistent with a subdifferential formulation which can be approximated by a smooth energy.
Type: bulletin (article)
URI: http://hdl.handle.net/2115/69347
Appears in Collections:理学院・理学研究院 (Graduate School of Science / Faculty of Science) > Hokkaido University Preprint Series in Mathematics

Submitter: 数学紀要登録作業用

Export metadata:

OAI-PMH ( junii2 , jpcoar )


 

Feedback - Hokkaido University